Alert archive / Georgia / Special Weather Statements in 2011
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 5, 2011, 4:07 PM EDT for Forsyth County, Georgia. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2011, 4:07 PM EDT (20:07 UTC)
- Expired
- Jun 5, 2011, 4:45 PM EDT
- In force
- 38 min
- Issued by
- NWS Atlanta, GA
County Forsyth County, GA
The radar
The Atlanta radar (KFFC), 96 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.1 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 506 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1526 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -55 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
872
WWUS82 KFFC 052007
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
407 PM EDT SUN JUN 5 2011
GAZ022-052045-
407 PM EDT SUN JUN 5 2011
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL IN FORSYTH COUNTY
UNTIL 445 PM EDT...
AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER DREW...MOVING SOUTH AT 5 MPH.
&&
LAT...LON 3427 8408 3418 8406 3415 8409 3407 8412
3405 8410 3406 8415 3407 8418 3408 8419
3411 8426 3423 8426 3428 8423
TIME...MOT...LOC 2008Z 010DEG 5KT 3422 8418
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 5, 3:48 PM EDT, 19 minutes earlier.
Area forecast discussion, Jun 5, 3:48 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
348 PM EDT SUN JUN 5 2011
.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
STAGNANT UPPER ATMOSPHERIC PATTERN REMAINS IN PLACE...WITH JUST
SUBTLE CHANGES EXPECTED THROUGH THE SHORT TERM. CENTER OF UPPER HIGH
HAS DRIFTED WEST INTO TX...THE FURTHEST WEST IT HAS BEEN DURING THE
PAST WEEK. THIS IS ALLOWING SHORT WAVES/UPPER DISTURBANCES TRAVELING
AROUND THE TOP OF THE UPPER RIDGE THROUGH THE OHIO
VALLEY/MID-ATLANTIC...TO COME SLIGHTLY CLOSER TO OUR CWA. ONE SUCH
DISTURBANCE CURRENTLY NOTED IN MIDDLE KY/TN ASSOCIATED WITH A
COMPLEX OF THUNDERSTORMS. HOWEVER...JUST AS THIS DISTURBANCE AND
ASSOCIATED ACTIVITY APPROACHES GA FROM THE NW...THE UPPER RIDGE
BEGINS TO EXPAND EASTWARD AGAIN. ALTHOUGH THERE IS A SLIGHT CHANCE
THAT THE UPSTREAM CONVECTION MAY REACH THE NORTH PART OF THE CWA
OVERNIGHT...THE THREAT APPEARS LOW AND DIMINISHES FURTHER AS THE
NIGHT PROGRESSES. FOR NOW...IT WARRANTS NO MORE THAN SLIGHT CHC
POPS. GFS/ECMWF AT ODDS ON HANDLING THIS UPPER DISTURBANCE MON...BUT
PREFER ECMWF SOLUTION OF CARRYING MOST OF THIS CONVECTION SE THROUGH
THE CAROLINAS AND INTO THE ATLANTIC ON BOTTOM SIDE OF WESTERN
ATLANTIC CLOSED LOW/TROUGH. GFS GENERATING SPURIOUS PCPN AND LOW
PRESSURE AREAS ACROSS S GA/AL MON...THAT I CHOOSE TO IGNORE. ECMWF
SHOWS MOSTLY DRY CONDITIONS WITH LITTLE PCPN MON. FOR THE REMAINDER
OF THE SHORT TERM...A PIECE OF THE UPPER RIDGE BREAKS OFF AND MOVES
BACK EAST TO TOWARD THE SOUTHERN APPALACHIANS.
MEANWHILE...MODELS...TO VARYING DEGREES...ADVERTISE THE DEVELOPMENT
OF WEAK UPPER LOW PRESSURE ACROSS THE GULF INTO THE MID-SOUTH. WILL
CONFINE ANY MENTION OF PCPN TO THE SOUTHERN HALF OF THE CWA MON. BY
TUE...THE WEAKNESS IN THE UPPER HIGH EXPANDS INTO THE EASTERN
GULF/MID-SOUTH STATES...WITH BOTH MODELS HINTING AT BETTER CHCS FOR
DIURNAL CONVECTION...ESPECIALLY ACROSS CENTRAL/SOUTH GA TUE.
SHORT TERM WILL REMAIN HOT. HOWEVER...THE BLOB OF +20C TO
+22C...THAT HAS HOVERED OVER THE AREA THE PAST SEVERAL DAYS...WILL
SHIFT WEST TOWARD AL/MS AND POINTS WEST. THIS SHOULD RESULT IN A
SLIGHT ABATEMENT OF THE EXTREME HEAT EXPERIENCED RECENTLY. PREFER
MET MOS FOR TEMPS THROUGH THE SHORT TERM...WHICH HAS PERFORMED
CONSIDERABLY BETTER RECENTLY...AND APPEARS LESS EXTREME.
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
ECMWF/GFS IN GENERAL AGREEMENT AT THE BEGINNING OF THE
EXTENDED...BUT BEGIN TO DIVERGE SIGNIFICANTLY AS TIME PROGRESSES.
BOTH MODELS BEGIN WITH A BROAD AREA OF UPPER LOW PRESSURE COVER MUCH
OF THE GULF REGION...EXPANDING NORTHWARD INTO THE MID-SOUTH AND
SOUTHEAST. DIFFERENCES ARISE TOWARD THE WEEKEND AS THE ECMWF EVOLVES
THE GULF LOW INTO A LARGE OPEN TROUGH PERSISTING ACROSS THE
SOUTHEAST U.S. MEANWHILE...THE GFS GRADUALLY DISSIPATES THE UPPER
LOW...BUT KEEPS A HINT OF IT ACROSS THE REGION. MORE
IMPORTANT...HOWEVER...THE GFS HAS CONSISTENTLY ADVERTISED A WEAK
FRONTAL BOUNDARY MOVING INTO N GA AND STALLING ACROSS THE REGION
WITH A HEALTHIER NW FLOW ADVERTISED ACROSS THE EASTERN U.S. AS
OPPOSED TO THE ECMWFS BROAD OPEN TROUGH. TO SAY THE LEAST...WE
SHOULD SEE MORE TYPICAL WEATHER FOR THIS PART OF THE COUNTY DURING
THE EXTENDED WITH SLIGHT CHC-CHC POPS FOR DIURNAL CONVECTION.
THE GFS QPF APPEARS WAY OVERDONE AND TOO GENEROUS. AGAIN PREFER
THE ECMWFS MUCH MORE CONSERVATIVE AND LESS WIDESPREAD QPF.
TEMPERATURES WILL MODERATE BACK TO MORE NORMAL LEVELS WITH
INCREASED CLOUD COVER AND RAIN CHANCES. THIS TEMPERATURE TREND
APPEARS TO BE REASONABLY WELL REFLECTED IN THE CURRENT MEX MOS.
OVERALL...AN INCREASINGLY TYPICAL SUMMERTIME WEATHER PATTERN FOR
THE REGION...BUT CERTAINLY NOTHING ALARMING.
19
&&
.CLIMATE...
RECORDS FOR 06-05
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 100 1985 69 1997 73 1985 49 1954
KATL 98 1985 66 1997 75 1985 50 1954
1886
KCSG 103 1985 73 1997 74 1993 48 1954
1981
KMCN 102 1985 71 1997 75 1985 51 1954
1969
1926
RECORDS FOR 06-06
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 100 1985 70 1997 74 1985 51 1976
KATL 100 1943 66 1997 77 1985 53 1997
1954
1946
KCSG 103 1985 77 1997 76 1981 52 1954
KMCN 105 1985 69 1997 76 1985 52 2006
19
&&
.AVIATION... 18Z UPDATE...
VFR CONDITIONS EXPECTED ACROSS THE AREA THROUGH THE PERIOD. IN
GENERAL...NNW WINDS EXPECTED 7-9KTS THIS AFTERNOON...WITH BRIEF
NNE CONDITIONS POSSIBLE. LIGHT TO NEAR CALM CONDITIONS
OVERNIGHT...THEN EXPECT SWITCH TO NE 11-12Z MONDAY...WITH 6-8KTS
THROUGH THE DAY. THERE IS A SLIGHT POSSIBILITY OF AN ISOLATED
SHOWER OR THUNDERSTORM THIS AFTERNOON...THOUGH HAVE NOT MENTIONED
ANYTHING IN THE TAF DUE TO THE VERY ISOLATED NATURE OF ANY
CONVECTION.
//ATL CONFIDENCE...18Z UPDATE...
HIGH CONFIDENCE ON ALL ELEMENTS.
31
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 69 95 65 96 / 20 20 20 20
ATLANTA 72 92 72 93 / 20 10 10 20
BLAIRSVILLE 65 85 65 87 / 20 20 10 20
CARTERSVILLE 66 94 65 93 / 20 10 10 20
COLUMBUS 73 97 73 97 / 20 20 20 20
GAINESVILLE 69 91 68 92 / 20 20 10 20
MACON 69 97 67 95 / 20 20 20 20
ROME 67 93 67 93 / 20 10 10 20
PEACHTREE CITY 66 94 65 93 / 20 20 10 20
VIDALIA 72 95 72 94 / 10 20 20 20
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
19/31Hazardous weather outlook, Jun 5, 11:23 AM EDT, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1123 AM EDT SUN JUN 5 2011 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-061530- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1123 AM EDT SUN JUN 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS POSSIBLE THIS AFTERNOON AND TONIGHT ACROSS NORTH AND PORTIONS OF CENTRAL GEORGIA. A FEW SEVERE STORMS ARE POSSIBLE ACROSS PORTIONS OF NORTHEAST GEORGIA. .SYNOPSIS... HIGH PRESSURE WILL CONTINUE TO DOMINATE THE SOUTHEAST...HOWEVER A WEAK DISTURBANCE WILL SLIDE INTO GEORGIA THIS EVENING AND MAY ALLOW FOR ISOLATED THUNDERSTORMS TO DEVELOP. .PRIMARY HAZARDS... THE PRIMARY HAZARDS ASSOCIATED WITH ANY THUNDERSTORMS THAT DEVELOP WILL BE CLOUD TO GROUND LIGHTNING...HAIL AND GUSTY WINDS. THE BEST CHANCE FOR THUNDERSTORMS WILL GENERALLY BE FROM 4 PM TO MIDNIGHT...GENERALLY NORTH OF A LINE FROM COLUMBUS TO MACON TO WARRENTON. SEVERE STORMS ARE POSSIBLE GENERALLY NORTH OF A LINE FROM RINGGOLD...TO CLEVELAND...TO AUGUSTA. .DISCUSSION... A WEAK DISTURBANCE IS EXPECTED TO MOVE INTO NORTH GEORGIA TONIGHT AND WILL WORK TO ENHANCE THE CHANCE OF CONVECTION WHILE THE UPPER RIDGE DOMINATING THE AREA WILL CONTINUE TO WORK TOWARDS SUPPRESSING THE DEVELOPMENT OF THUNDERSTORMS. WITH CAPES OF 1500-2500 J/KG AND THE INFLUENCE OF THE AFOREMENTIONED DISTURBANCE...THERE IS A SLIGHT CHANCE OF ISOLATED THUNDERSTORMS THIS AFTERNOON AND TONIGHT...WITH THE POSSIBILITY OF SEVERE STORMS IN PORTIONS OF NORTHEAST GEORGIA WHERE INSTABILITIES ARE THE HIGHEST. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Jun 5, 4:07 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
407 PM EDT SUN JUN 5 2011
GAZ022-052045-
407 PM EDT SUN JUN 5 2011
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL IN FORSYTH COUNTY
UNTIL 445 PM EDT...
AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER DREW...MOVING SOUTH AT 5 MPH.
&&
LAT...LON 3427 8408 3418 8406 3415 8409 3407 8412
3405 8410 3406 8415 3407 8418 3408 8419
3411 8426 3423 8426 3428 8423
TIME...MOT...LOC 2008Z 010DEG 5KT 3422 8418The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 5:05 PM EDT | Special Weather Statement | FFC | Whitfield | 40 min |
| Jun 5, 5:09 PM EDT | Special Weather Statement | FFC | Gilmer | 51 min |
| Jun 5, 5:41 PM EDT | Special Weather Statement | FFC | Gordon | 49 min |
| Jun 5, 5:44 PM EDT | Special Weather Statement | FFC | Pickens | 46 min |
| Jun 5, 6:25 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Gilmer, Pickens | 50 min |
Nearby
Special Weather Statements in Georgia, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.